Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is it a seizure or not?
Sep 11, 2009

Doctor, my husband was diagnosed in April 2009 and has been on HIV meds since then. He is taking Kivexa and Efavirenz. His CD4 was at 9 and his viral load was 750,000. Now his CD4 is 59 and his viral load is 50. He also has Rheumatoid Arthritis, which he is currently taking stem cell treatment for. This week he had a, I don't know the correct term so I will say seizure. He lost control of his arms and legs, not jerky though, couldn't speak correctly, numb lips, eyes looking up and away, crying one minute, laughing another for just seconds. The first episode lasted about an hour, of which he remembers everything. The next three episodes two days later were under five seconds with only emotional outbreaks. Does this sound like something some other people have experienced? He had a normal MRI and EEG. We are very scared, to say the least. He is extremely exhausted after each episode. Can you give us some direction, i.e., what other people have found, experienced, done, etc., etc. Thank you for your time and consideration. Peggy

Response from Dr. Henry

For most true seizures a MRI and EEG provide some definitive clue as to cause. Low blood sugar, drug interactions, high stress, CNS syphilis. persistent HIV in CSF or other infections, and other conditions can contribute to seizure like symptoms. KH



Previous
trygylcerides
Next
PLZ Helpp !!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement